Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 19, 2011, 5:15 PM EDT for Orange County, Florida. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 5:15 PM EDT (21:15 UTC)
- Expired
- Apr 19, 2011, 5:32 PM EDT
- In force
- 17 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 5:17 PM EDT | HAIL 0.88 | 5 Ese Orlando Internati, FL | REPORT FRPM SWEET MAMAS ON NARCOOSSEE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
660 WUUS52 KMLB 192115 SVRMLB FLC095-192200- /O.NEW.KMLB.SV.W.0025.110419T2115Z-110419T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 515 PM EDT TUE APR 19 2011 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN FLORIDA * UNTIL 600 PM EDT. * AT 515 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE MARY JANE...OR 6 MILES SOUTHEAST OF ORLANDO INTERNATIONAL AIRPORT...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2840 8133 2846 8121 2835 8117 2835 8126 TIME...MOT...LOC 2115Z 140DEG 3KT 2839 8124 $$ JP
1 follow-up statement
581 WWUS52 KMLB 192132 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT TUE APR 19 2011 FLC095-192142- /O.CAN.KMLB.SV.W.0025.000000T0000Z-110419T2200Z/ ORANGE- 532 PM EDT TUE APR 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE COUNTY IS CANCELLED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE OVER CENTRAL ORANGE COUNTY AS THE STORMS DRIFT NORTH AT 5 TO 10 MPH. LAT...LON 2840 8133 2846 8121 2835 8117 2835 8126 TIME...MOT...LOC 2132Z 140DEG 3KT 2840 8125 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:48 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 19, 2:48 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT TUE APR 19 2011 .DISCUSSION... TONIGHT...SURFACE RIDGE AXIS OVER CENTRAL FLORIDA WILL MOVE VERY LITTLE. DEEP LAYER RIDGE OVER THE PENINSULA ALONG WITH SKIES BECOMING MOSTLY CLEAR ALLOW FOR THE LOWER LAYERS TO DECOUPLE DURING THE EVENING AND THE WIND TO BECOME LIGHT TO CALM AFTER MIDNIGHT. WED...WEAK SURFACE RIDGING REMAINS SITUATED OVER THE AREA WITH INLAND MOVEMENT OF THE EAST COAST SEA BREEZE BOUNDARY DURING THE DAY. LOCAL WRF MODEL RUNS ARE SUGGESTING A LATE AFTERNOON COLLISION OF THE EAST AND WEST COAST SEA BREEZES OCCURRING OVER THE WESTERN LOCATIONS. ALTHOUGH DEEP LAYER MOISTURE REMAINS LIMITED...ONE CANNOT RULE OUT AN ISOLATED SHOWER ACROSS THE FAR INTERIOR OF EAST CENTRAL FLORIDA BUT WILL NOT CARRY MORE THAN 10 PERCENT POPS JUST YET. SEA BREEZE COMPONENT TO THE WINDS WILL PUSH THEM TO AROUND 15 MPH AT THE COAST. MIDDLE 80S ALONG THE COAST AND UPPER 80S TO NEAR 90 DEGREES ACROSS THE INTERIOR. THU...LOW LEVEL RIDGE AXIS IS FORECAST TO REMAIN ACROSS THE AREA WITH FLAT RIDGE ALOFT EXTENDING FROM THE GULF OF MEXICO TO CENTRAL FLORIDA. THE MODELS SHOW SOME DRIER AIR ADVECTING IN AS THE LOW LEVEL EAST FLOW TAPS SUBSIDENT AIR OVER THE ATLANTIC. PRECIPITABLE WATER VALUES ARE PROGGED BELOW AN INCH...EXCEPT POSSIBLY A LITTLE ABOVE AN INCH IN THE NORTH. DUE TO THE DEEP LAYER RIDGING...WILL MAINTAIN A DRY FORECAST. A MODERATING SEA BREEZE WILL KEEP COASTAL SECTIONS FROM GETTING AS HOT AS THE INTERIOR... WHERE READINGS SHOULD TOP OUT AROUND 90. FRI-TUE (PREVIOUS DISCUSSION)...PERIODS OF TROUGHING OVER THE CENTRAL CONUS WILL PROMOTE THE MID/UPPER RIDGE TO AMPLIFY ACROSS THE FLORIDA PENINSULA AND WESTERN ATLANTIC. AT THE SURFACE HIGH PRESSURE WILL BE REINFORCED OVER THE WESTERN ATLANTIC AS FRONTAL BOUNDARIES STAY NORTH OF THE AREA AND ONSHORE FLOW CONTINUES. LATEST MEDIUM RANGE GUIDANCE FROM THE GFS TRIES TO SQUEEZE OUT SOME QPF EARLY NEXT WEEK BUT WOULD LIKE TO SEE MORE MODEL CONSISTENCY BEFORE INTRODUCING A SMALL THREAT OF POPS INTO THE ZONES/GRIDS. DEEP EASTERLY FLOW MAY ALLOW FOR AN ISOLATED SHOWER HERE AND THERE AROUND THE DAILY SEA BREEZE REGIME BUT CONFIDENCE AND LOCATION THIS FAR OUT WILL NOT ALLOW FOR ADDITION OF POPS INTO THE FORECAST. TEMPERATURES WILL CONTINUE ABOVE CLIMO WITH VALUES GENERALLY WELL INTO THE 80S TO AROUND 90 DEGREES SPOTS INLAND. OVERNIGHT LOWS MAINLY IN THE 60S. && .AVIATION...TEMPO MVFR OVER THE FAR INTERIOR SECTIONS THIS AFTERNOON AND EARLY EVENING IN/NEAR ANY SHOWERS/STORMS THAT FORM. VFR 02Z-10Z. PATCHY MIST/FOG TOWARD SUNRISE WED. LIGHT TO CALM WINDS AFTER MIDNIGHT. && .MARINE... TONIGHT-WED...WIND FLOW MAINLY ESE/SE WITH HIGH PRESSURE RIDGE AXIS ACROSS THE AREA. SPEEDS MAY REACH 15 KNOTS OVERNIGHT. SEAS 2-3 FEET NEAR SHORE AND UP TO 5 FEET WELL OFFSHORE IN A 2 FOOT LONG PERIOD EASTERLY SWELL. THU...HIGH PRESSURE RIDGE ACROSS THE WATERS SHOULD WEAKEN WITH ONSHORE WIND SPEEDS 10 KNOTS OR LESS...EXCEPT IN THE AFTERNOON SEA BREEZE NEAR THE COAST. FRI...STRONGER HIGH PRESSURE IS FORECAST TO PUSH OFF THE EASTERN SEABOARD BEHIND FRONTAL BOUNDARY...THAT STAYS TO OUR NORTH AND WEAKENS. A SLOWLY TIGHTENING GRADIENT MAY BOOST ONSHORE WINDS TO 10-15 KNOTS. WEEKEND...A LONG FETCH OF ONSHORE FLOW WILL SET UP AS HIGH PRESSURE CENTER SHIFTS WELL OFFSHORE THE MID ATLANTIC COAST WITH TRAILING RIDGE AXIS EXTENDING INTO SOUTH GEORGIA OR NORTH FLORIDA. SPEEDS WILL LIKELY INCREASE TO 15 KNOTS WITH A PERIOD OF 15-20 KNOTS ALSO POSSIBLE (DEPENDING ON THE EVOLUTION OF AN EASTERLY WAVE APPROACHING THE BAHAMAS). THE LONG FETCH AND INCREASED WINDS WILL LIKELY GENERATE A FRESH 9-10 SECOND SWELL WITH SEAS BUILDING TO AROUND 6 FEET. && .FIRE WEATHER... WED-WEEKEND...WITH DEEP LAYER RIDGE ACROSS THE REGION PROMOTING A DRIER REGIME AND ABOVE NORMAL TEMPERATURES...SOME INTERIOR SPOTS COULD SEE A FEW HOURS OF RH A LITTLE BELOW 35 PERCENT THU-FRI. WINDS ARE FORECAST BELOW 15 MPH AND ERC VALUES BELOW 35...SO NO WATCHES/WARNINGS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 86 64 86 / 10 10 10 10 MCO 67 91 66 89 / 10 10 10 10 MLB 70 86 68 87 / 10 10 10 10 VRB 69 85 67 86 / 10 10 10 10 LEE 68 90 66 89 / 10 10 10 10 SFB 68 91 67 90 / 10 10 10 10 ORL 69 90 68 89 / 10 10 10 10 FPR 69 85 67 85 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, Apr 19, 11:40 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1140 AM EDT TUE APR 19 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1140 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE REMAINS LIMITED OVER THE AREA. THERE IS A SLIGHT CHANCE OF STORMS THIS AFTERNOON AS SEA AND LAKE BREEZE BOUNDARIES INTERACT. STORM CHANCES WILL START AROUND LAKE OKEECHOBEE EARLY IN THE AFTERNOON...THEN SHIFT NORTHWARD ALONG THE KISSIMMEE RIVER... POSSIBLY REACHING INTO LAKE COUNTY LATE IN THE DAY AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE. CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS WILL BE THE MAIN THREAT WITH ANY STORMS THAT FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOWLY BUILDING LONG PERIOD OCEAN SWELL WILL INCREASE THE RIP CURRENT DANGER FROM MID WEEK THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF STORMS INITIATE THIS AFTERNOON. LASCODY/GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.